Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 210, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 8, 2006, 1:44 AM CDT for Williamson County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2006, 1:44 AM CDT (06:44 UTC)
- Expired
- May 8, 2006, 2:08 AM CDT
- In force
- 24 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 10 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.7 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 080644
SVREWX
TXC491-080715-
/O.NEW.KEWX.SV.W.0210.060508T0644Z-060508T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
144 AM CDT MON MAY 8 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
WILLIAMSON
* UNTIL 215 AM CDT
* AT 136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GRANGER DAM TO 4 MILES WEST OF
COUPLAND...AND MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE THRALL.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3083 9753 3052 9760 3042 9734 3047 9717
3074 9728
$$1 follow-up statement
000
WWUS54 KEWX 080708
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
208 AM CDT MON MAY 8 2006
TXC491-080718-
/O.CAN.KEWX.SV.W.0210.000000T0000Z-060508T0715Z/
WILLIAMSON TX-
208 AM CDT MON MAY 8 2006
...THE SEVERE THUNDERSTORM WARNING FOR WILLIAMSON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED EAST OUT OF WILLIAMSON COUNTY. AS
A RESULT...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. GUSTY
WINDS AND LOCALLY HEAVY RAINFALL CAN STILL BE EXPECTED.
LAT...LON 3083 9753 3052 9760 3042 9734 3047 9717
3074 9728
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 12:26 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 8, 12:26 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1226 AM CDT MON MAY 8 2006 .AVIATION... LINE OF THUNDERSTORMS MOVING EAST AT 35KTS ACROSS THE NORTHERN HILL COUNTRY WILL ARRIVE AT KAUS AROUND 07Z...WITH A FEW STORMS TO MOVE ACROSS NORTHERN BEXAR COUNTY NEAR KSAT BETWEEN 07-09Z. MVFR CIGS EXPECTED AT ALL TAF SITES...WITH A SHORT DIP TO IFR CIGS AT KAUS BEFORE 15Z. ALL SITES BACK TO VFR CONDITIONS AROUND NOON MONDAY. && .PREV DISCUSSION... (ISSUED 1209 AM CDT MON MAY 8 2006) UPDATE... SEVERE WATCH 305 HAS EXPIRED AND HAVE REMOVED MENTION FROM FORECAST. OTHERWISE, LITTLE OR NO CHANGE, ALTHOUGH APPEARS LINE IS BEGINNING TO BACKBUILD TO THE SOUTHWEST. PREV DISCUSSION... (ISSUED 1114 PM CDT SUN MAY 7 2006) DISCUSSION... LINE OF STORMS CONTINUES TO TRACK EAST ACROSS WEST-CENTRAL TEXAS WITH LITTLE IF ANY WEAKENING. AS A RESULT, WILL BOOST POPS FOR THE NORTHERN HILL COUNTRY INTO THE AUSTIN METROPOLITAN AREA. ALSO, WILL MENTION POSSIBLE SEVERE AND LOCALLY HEAVY RAINFALL FOR THAT AREA. FINALLY, WILL CANCEL SEVERE THUNDERSTORM WATCH FOR VAL VERDE COUNTY AND MAINTAIN FOR LAST HOUR FOR EDWARDS AND REAL COUNTIES. PREV DISCUSSION... (ISSUED 953 PM CDT SUN MAY 7 2006) UPDATE... NATIONAL WEATHER SERVICE RADARS SHOW SEVERE STORM HAS MANAGED TO STAY JUST NORTH OF VAL VERDE COUNTY NORTH OF JUNO WHILE A LINE OF STORMS HAS DEVELOPED FROM THIS STORM NORTHEAST TO NEAR BRADY. THE LINE WAS MOVING EAST. LOW LEVEL JET IS INTENSIFYING AND HAVE EXTENDED 30 POPS EAST TO THE AUSTIN AREA AND BOOSTED TO 40 NORTH OF A HARPER TO MARBLE FALLS TO FLORENCE LINE AND MAINTAINED POPS DURING THE OVERNIGHT HOURS. OTHERWISE, ONGOING SOUTH CENTRAL TEXAS FORECAST GENERALLY ON TRACK, HOWEVER IF A SHORT-WAVE NEAR BAJA CALIFORNIA MAINTAINS ITS CURRENT PATH, POPS MAY HAVE TO BE RAISED FOR MONDAY INTO MONDAY EVENING. PREV DISCUSSION... (ISSUED 637 PM CDT SUN MAY 7 2006) AVIATION... WARM FRONT ACROSS THE REGION FROM WHARTON TO THREE RIVERS TO UVALDE WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS THIS EVENING AND INTO THE OVERNIGHT HOURS. OVER THE RIO GRANDE REGION SEVERE THUNDERSTORMS ARE POSSIBLE UNTIL 05Z. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS. VFR WILL PREVAIL AT TAF SITES THROUGH 08Z...OUTSIDE OF SHRA/TSRA...THEN MVFR AT KDRT AND KSAT...WITH IFR AT KAUS. AFTER 15Z CIGS AND VSBYS IMPROVE AND VFR ARE EXPECTED. PREV DISCUSSION... (ISSUED 609 PM CDT SUN MAY 7 2006) UPDATE... THUNDERSTORMS BEGINNING TO DEVELOP ALONG WARM FRONT EXTENDING FROM WHARTON TO THREE RIVERS TO UVALDE TO SONORA. THIS FRONT WILL MOVE NORTH ACROSS SOUTH CENTRAL TEXAS TONIGHT. HAVE UPDATED TO INCLUDE 20 POPS FOR THE REMAINDER OF SOUTH CENTRAL TEXAS, EXCEPT NORTHEAST PARTS WHERE IT WILL REACH LAST AND WELL AFTER SUNSET WHEN STORMS SHOULD DISSIPATE. PREV DISCUSSION... (ISSUED 502 PM CDT SUN MAY 7 2006) UPDATE... HAVE UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH #305 FOR REAL, EDWARDS, AND VAL VERDE COUNTIES. BREAKS IN THE CLOUDS HAVE ALLOWED STORMS TO DEVELOP OVER THE TRANS-PECOS TO SIERRA MADRE AREA. CORFIDI VECTORS WILL TAKE THESE INTO THE SOUTHERN EDWARDS PLATEAU, ESPECIALLY RIGHT MOVING SUPERCELLS. BASED ON 18Z ETA, HAVE INTRODUCED SLIGHT POPS FURTHER EAST ACROSS THE HILL COUNTRY AND JUST EAST OF THE RIO GRANDE PLAINS. HAVE ALSO MENTIONED POSSIBLY SEVERE FOR KINNEY AND MAVERICK COUNTIES, ALTHOUGH CLOUD COVER JUST WEST OF THE RIO GRANDE MAKES THIS AREA SLIGHTLY LESS LIKELY THAN FURTHER NORTH. PREV DISCUSSION... (ISSUED 310 PM CDT SUN MAY 7 2006) DISCUSSION... CLOUD COVER AND WET SOIL KEEPING AFTERNOON TEMPS DOWN THIS AFTERNOON. STILL A POSSIBILITY OF A FEW LATE AFTERNOON/EARLY EVENING SHOWERS OR THUNDERSTORMS AS TEMPS FINALLY EXCEED THE TRIGGER TEMP. THE BEST CHANCE THIS EVENING WILL BE ACROSS VAL VERDE COUNTY. STATIONARY FRONT DRAPED ACROSS THE SOUTHERN CWFA WILL LIFT NORTHWARD OVERNIGHT AS A WARM FRONT. MONDAY THE CWFA WILL ONCE AGAIN EXPERIENCE MOIST LOW LEVEL FLOW FROM THE GULF. ISOLATED AFTERNOON AND EVENING TSTMS WILL BE POSSIBLE ON MONDAY AS A WEAK IMPULSE IN THE SOUTHWEST FLOW ALOFT TRAVERSES SOUTH CENTRAL TEXAS. THE MAIN EVENT THIS WEEK WILL BE TUESDAY AND TUESDAY NIGHT. A SOUTHERN STREAM SHORTWAVE TROF CURRENTLY LOCATED OVER BAJA CALIFORNIA IS FCST TO MOVE ACROSS SOUTH TEXAS TUESDAY NIGHT. SYNOPTIC SCALE ASCENT IN ADVANCE OF THE UPPER TROF WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TUESDAY AFTERNOON AND TUESDAY NIGHT. LOCALLY HEAVY RAINFALL AND SEVERE TSTMS WILL BE POSSIBLE DURING THIS TIME FRAME. THE CONVECTIVE COMPLEX WILL BE EAST OF THE CWFA BY WEDNESDAY MORNING. NORTHWEST FLOW ALOFT SETS UP BY THE END OF THE WEEK BRINGING RAIN CHANCES TO THE NORTHEAST HALF OF THE CWFA. MCSS DEVELOPING ACROSS THE TEXAS PANHANDLE/NORTHWEST TEXAS COULD RIDE DOWN THE NORTHEAST PERIFERY OF THE UPPER RIDGE IMPACTING THE NORTHEAST HALF OF THE REGION SOME TIME THIS WEEKEND. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 25/11/04
Hazardous weather outlook, May 7, 5:03 PM CDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 503 PM CDT SUN MAY 7 2006 TXZ171>173-183>194-202>209-217>225-228-082215- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 503 PM CDT SUN MAY 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT CONDITIONS HAVE BECOME UNSTABLE OVER THE RIO GRANDE REGION AND SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE EVENING HOURS AND MOVE EAST. THE MAIN THREATS FROM THE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS...BUT HEAVY RAINFALL...CAUSING LOCALIZED FLOODING WILL ALSO BE LIKELY WITH THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS LATE MONDAY NIGHT THROUGH TUESDAY AND EVEN INTO TUESDAY EVENING ACROSS SOUTH CENTRAL TEXAS...AS ANOTHER STRONG UPPER LEVEL SYSTEM MOVES ACROSS THE AREA FROM THE WEST. SOME OF THE THUNDERSTORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. THE STORMS WILL ALSO PRODUCE VERY HEAVY RAINFALL THAT WILL LIKELY CAUSE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND AGAIN ON TUESDAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 8:50 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 85 min |
| May 7, 11:46 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 59 min |
| May 8, 12:19 AM CDT | Severe Thunderstorm Warning | EWX | Burnet | 56 min |
| May 8, 12:38 AM CDT | Severe Thunderstorm Warning | EWX | Kerr | 67 min |
| May 8, 12:45 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 60 min |
| May 8, 12:54 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| May 8, 1:02 AM CDT | Severe Thunderstorm Warning | EWX | Travis | 58 min |
| May 8, 1:11 AM CDT | Flash Flood Warning | EWX | Gillespie, Kerr | 3 hr |
| May 8, 1:23 AM CDT | Flash Flood Warning | EWX | Blanco | 3 hr |
| May 8, 1:42 AM CDT | Severe Thunderstorm Warning | EWX | Lee | 63 min |
| May 8, 1:48 AM CDT | Severe Thunderstorm Warning | EWX | Kendall | 57 min |
| May 8, 2:42 AM CDT | Severe Thunderstorm Warning | EWX | Comal | 20 min |
| May 8, 5:56 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.